Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 7, 2018, 4:03 PM EDT for Dauphin County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 7, 2018, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:30 PM EDT | TSTM WND DMG | Millerstown, PA | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS81 KCTP 072003 SPSCTP Special Weather Statement National Weather Service State College PA 403 PM EDT TUE AUG 7 2018 PAZ028-056-057-072100- Perry PA-Juniata PA-Dauphin PA- 403 PM EDT TUE AUG 7 2018 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF DAUPHIN...JUNIATA...AND PERRY COUNTIES UNTIL 500 PM EDT... At 403 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from 6 miles south of Richfield to 6 miles northwest of Newport. Movement was east at 15 mph. Torrential rain is expected. Winds in excess of 40 mph are possible. Locations impacted include... Millersburg, Newport, Duncannon, Elizabethville, New Buffalo, Liverpool, Halifax, Thompsontown, Millerstown, East Salem and Enders. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. && LAT...LON 4058 7735 4067 7709 4052 7668 4039 7704 TIME...MOT...LOC 2003Z 284DEG 11KT 4060 7708 4056 7720 $$ Ceru
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 7, 4:01 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service State College PA 401 PM EDT Tue Aug 7 2018 .SYNOPSIS... Humid and stormy weather will continue through midweek with strong to locally severe thunderstorms possible. Thursday looks like a drier day before an unsettled pattern unfolds over the weekend through early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms will continue to move through the region this afternoon along a boundary out ahead of the frontal system. Some of the strongest cells have been severe with heavy downpours. Due to the low flash flood guidance and that strong anomalous PWATS, any heavy downpours from these storms could cause minor flooding. Heat index values are certainly contributing to the potential for strong storms. They are highest through the far southeast. Expect showers and thunderstorms to continue through mid evening. Latest HRRR is doing a decent job matching convection and continues to have these storms move through the region through 03Z. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Rain showers and convection will diminish slowly after sunset with redevelopment again on Wednesday as the weakened frontal boundary remains over the northeast US and an upper level trough begins to swing over the Great Lakes. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Drier wx is likely on Thursday before an unsettled pattern unfolds over the weekend through early next week. Models and ensembles show a cut off low developing over the OH Valley by the end of the weekend. Widespread precipitation is likely to the east of the low along the Appalachians into early next week with some potential for a heavy rainfall threat considering slow system movement. The distribution and intensity of the rainfall will be sensitive to the evolution of the upper low/trough. This will be something to monitor in the coming days especially given how wet it has been this summer. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Lines of showers and thunderstorms will continue to move through the rest of the afternoon and evening. Expect periods of IFR in TSRA with MVFR overnight as showers increase after 08Z. Skies should improve between 13Z to 15Z. Expect showers again tomorrow afternoon. Based on the slow moving system, there will be a similar situation for Wed. .Outlook... Wed...Morning fog possible. Afternoon TSRA impacts possible. Thu...Morning fog possible. Fri-Sat...Scattered afternoon TSRA impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Ceru SHORT TERM...Ceru/Tyburski LONG TERM...Steinbugl AVIATION...Martin
Hazardous weather outlook, Aug 7, 4:38 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 438 AM EDT Tue Aug 7 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 438 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms with gusty winds and heavy downpours that could lead to localized flash flooding are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe thunderstorms with gusty winds and heavy downpours are possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:33 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service State College PA
233 PM EDT TUE AUG 7 2018
PAZ042-071915-
Sullivan PA-
233 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
315 PM EDT...
At 233 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
northeast of Muncy Valley, moving east at 20 mph.
Torrential rain is expected.
Nickel size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ricketts Glen State Park, Dushore, Laporte and Eagles Mere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 7624 4134 7629 4131 7631 4131 7641
4129 7643 4128 7650 4145 7659 4155 7634
4154 7622
TIME...MOT...LOC 1833Z 249DEG 19KT 4139 7646
JungSpecial weather statement, Aug 7, 2:54 PM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service State College PA 254 PM EDT TUE AUG 7 2018 PAZ057-059-071945- Lebanon PA-Dauphin PA- 254 PM EDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND LEBANON COUNTIES UNTIL 345 PM EDT... At 254 PM EDT, Doppler radar indicated a strong thunderstorm over Skyline View, moving northeast at 15 mph. Very heavy rain is expected. Winds in excess of 40 mph are possible. Locations impacted include... Hershey, Palmyra, Linglestown, Hummelstown, Paxtonia, Skyline View, Williamstown, Fredericksburg, Harper Tavern, Lickdale, Fort Indiantown Gap, Penn National Race Course, Dehart Dam, Jonestown, Ono and Hershey Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. Turn around don't drown. && LAT...LON 4025 7672 4038 7683 4060 7661 4045 7636 TIME...MOT...LOC 1854Z 229DEG 12KT 4037 7671 Ceru
Local storm report, Aug 7, 2:58 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 1 NW WEST MILTON 41.03N 76.88W
08/07/2018 UNION PA 911 CALL CENTER
TREES AND WIRES DOWN ON MILROY RD.
&&
EVENT NUMBER CTP1802100
COLBERTSpecial weather statement, Aug 7, 3:26 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service State College PA
326 PM EDT TUE AUG 7 2018
PAZ026>028-034-035-072015-
Bedford PA-Fulton PA-Juniata PA-Huntingdon PA-Mifflin PA-
326 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD...HUNTINGDON...
MIFFLIN...JUNIATA...AND FULTON COUNTIES UNTIL 415 PM EDT...
At 325 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Trough Creek State Park to near New
Enterprise to Clearville. Movement was northeast at 25 mph.
Torrential rain and wind gusts up to 50 mph are possible.
Locations impacted include...
Breezewood, Mount Union, Clearville, Everett, McConnellsburg,
Harrisonville, Crystal Springs, Waterfall, Rockhill Furnace, Wells
Tannery, Fort Littleton, Dudley, Valley-Hi, Blacklog, Saluvia, Trough
Creek State Park, Sideling Hill Rest Area, Saxton, Broad Top City and
Three Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3985 7849 4012 7839 4039 7807 4057 7757
4024 7779 3992 7796
TIME...MOT...LOC 1925Z 243DEG 21KT 4038 7806 4015 7832 3992 7841
La CorteSpecial weather statement, Aug 7, 3:58 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service State College PA
358 PM EDT TUE AUG 7 2018
PAZ026-036-063-072045-
Franklin PA-Cumberland PA-Huntingdon PA-
358 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON...
FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 445 PM EDT...
At 358 PM EDT, Doppler radar indicated a strong thunderstorm near
Rockhill Furnace, moving southeast at 15 mph.
Torrential rain and wind gusts up to 50 mph are possible.
Locations impacted include...
Chambersburg, Shippensburg, Scotland, Rockhill Furnace, Roxbury,
Doylesburg, Upper Strasburg, Willow Hill, Fannettsburg, Orbisonia,
Orrstown, Shirleysburg, Shade Gap and Shippensburg University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4014 7798 4030 7788 4024 7764 4023 7765
4022 7764 4023 7761 4020 7761 4019 7760
4022 7756 4019 7744 3994 7759
TIME...MOT...LOC 1958Z 295DEG 15KT 4019 7785
La CorteSpecial weather statement, Aug 7, 4:03 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 403 PM EDT TUE AUG 7 2018 PAZ028-056-057-072100- Perry PA-Juniata PA-Dauphin PA- 403 PM EDT TUE AUG 7 2018 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF DAUPHIN...JUNIATA...AND PERRY COUNTIES UNTIL 500 PM EDT... At 403 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from 6 miles south of Richfield to 6 miles northwest of Newport. Movement was east at 15 mph. Torrential rain is expected. Winds in excess of 40 mph are possible. Locations impacted include... Millersburg, Newport, Duncannon, Elizabethville, New Buffalo, Liverpool, Halifax, Thompsontown, Millerstown, East Salem and Enders. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. && LAT...LON 4058 7735 4067 7709 4052 7668 4039 7704 TIME...MOT...LOC 2003Z 284DEG 11KT 4060 7708 4056 7720 Ceru
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:34 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | CTP | Montour | 43 min |
| Aug 7, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Union | 53 min |
| Aug 7, 2:00 PM EDT | Special Weather Statement | CTP | Somerset | 30 min |
| Aug 7, 2:24 PM EDT | Areal Flood Advisory | CTP | Somerset | 2 hr |
| Aug 7, 2:33 PM EDT | Special Weather Statement | CTP | Sullivan | 42 min |
| Aug 7, 2:34 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Aug 7, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 77 min |
| Aug 7, 2:54 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 13 min |
| Aug 7, 3:26 PM EDT | Special Weather Statement | CTP | Fulton, Huntingdon | 49 min |
| Aug 7, 3:36 PM EDT | Areal Flood Advisory | CTP | Snyder | 114 min |
| Aug 7, 3:58 PM EDT | Special Weather Statement | CTP | Franklin | 47 min |
| Aug 7, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 39 min |
| Aug 7, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 31 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Aug 7, 6:01 PM EDT | Special Weather Statement | CTP | Lancaster | 14 min |
| Aug 7, 6:14 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 3 hr |
| Aug 7, 6:20 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Aug 7, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 35 min |
| Aug 7, 6:58 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Aug 7, 7:11 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.